MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Inflammation (1932); Hernia (2240); Fibrosis (3167)
Date of Event 05/10/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of kugel patch (device 1).Per op notes, "the old incision was opened.The mesh was noted to be bulged.It was opened and cut away.A medium kugel patch (device 1) was placed in the underside of the fascia and secured with suture.And the mesh which left was secured with suture." (note: the prior mesh visualized during this procedure was unknown).(b)(6) 2008 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventralex mesh (device 2).Per op notes, "a transverse incision was made above the umbilicus.A fascial defect was identified on the left of the midline and no significant hernia sac was present.The sutures from the previous repair in the mesh were present and were removed.The omentum was adherent to the anterior abdominal wall around the fascial defect and was freed up.A large ventralex mesh (device 2) was placed into the defect and secured with sutures." (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with excision of kugel patch (device 1) and ventralex mesh (device 2) and implant of synthetic mesh.Per op notes, "a transverse incision was made through the scar above the umbilicus.A fibrotic mass was noted above the fascia.The fascia was opened in the midline below the fibrotic area.Sutures from the old mesh were taken out.The mesh (device 1) was exposed.The reaction around the old mesh was thick.The area of fibrosis and old mesh (device 1) were removed.The scar tissue and mesh were excised.The teflon portion of the old ventralex mesh (device 2) was rolled up underneath the peritoneum and this was all removed.A synthetic mesh was placed beneath the fascia and secured with suture.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the kugel patch (device 1).An additional supplemental emdr was submitted to represent the ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25215616
Report Number1213643-2026-00653
Device Sequence Number9997964
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370(10)43KPD365
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010105
Device Lot Number43KPD365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale